Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2003, 5:07 PM MDT for Weld County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 5:07 PM MDT (23:07 UTC)
- Expired
- Jun 10, 2003, 6:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WUUS55 KBOU 102307 SVRBOU COC123-110000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 506 PM MDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUDSON...OR ABOUT 24 MILES SOUTH OF GREELEY...MOVING EAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HUDSON... KEENESBURG...MILTON RESERVOIR...PROSPECT VALLEY AND ROGGEN. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4001 10416 4001 10469 4023 10469 4028 10415 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM MDT, 2 hours 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT TUE JUN 10 2003 SHORT TERM DISCUSSION...WK SHORTWAVE IS MOVING ACRS WY THIS AFTN AND HAS HELPED TRIGGER SCT TSTMS ALONG THE CO-WY BORDER WHICH ARE NOVING EASTWARD. MEANWHILE LINGERING MID LVL MSTR IS CAUSING OTHER SHOWERS/TSTMS TO DEVELOP IN THE MTNS AND FOOTHILLS. SHOULD SEE ADDITIONAL SHOWERS/TSTMS DVLP OVR NERN PLAINS ALONG OUTFLOW BOUNDARIES FM CONVECTION ALONG CO/WY BORDER AND FM MTN CONVECTION. CAPES ARE AROUND 1500 J/KG OVR THE NERN PLAINS BUT WND SHEAR ISNT REAL STG SO COULD SEE SOME MARGINAL SVR STORMS THIS EVENING OVR THE PLAINS. ON WED FLOW ALOFT WL REMAIN WLY WITH SOME LINGERING MID LVL MSTR. MESO-ETA DVLPS WLY LOW LVL WNDS OVR NERN CO ON WED AND FLUSHES OUT LOW LVL MSTR WHILE GFS STILL KEEPS LOW LVL MSTR OVR NERN PLAINS. PAST EXPERIENCE HAS BEEN FOR MESO-ETA TO DRY OUT LOW LVL MSTR TOO MUCH SO GFS MIGHT HAVE BETTER HANDLE. CAN FIND NOTHING ALOFT TO ENHANCE CONVECTION WED AFTN SO WL HAVE TO RELY ON HTG SO COVERAGE SHOULD BE IN THE ISOLD-WDLY SCT RANGE. TEMPS ON WED SHOULD BE A FEW DEGREES WARMER BASED ON 850 AND 700 MB TEMPS FM MESO-ETA. KLEYLA LONG TERM DISCUSSION...WLY ALF FLOW WITH S FLOW WL CONT OVR THE AREA WED EVENING. 12Z MDLS A BIT MORE AGGRESIVE WRT TO SFC CDFNT COMING OUT OF WY/NEBR WED NGT. IT NOW APPEARS THE SURGE WL MOVE INTO THE ERN PLAINS ARND 06Z THURS. FLOW WL TURN UPSLOPE THURS MRNG...BUT NOT SURE IF THIS WL ACTUALLY BRING MUCH SFC MSTR INTO THE AREA. AVN IN PARTICULAR DEVELOPS SIGNIFICANT QPF ACRS THE ERN PLAINS...BUT THE DRIER MESOETA IS PBLY MORE REALISTIC. CYCLOGENESIS ACRS THE SERN CORNER OF THE STATE THURS MRNG...BUT MOST OF THE LIFT ASSCTD WITH THIS FEATURE WL STAY TO OUR NORTH AND NORTHEAST. WL KP SCT PCPN AND SLGTLY COOLER TEMPS IN CUR FCST. YET ANOTHER WK UPR FEATURE FM UT WL MOVE THRU THE AREA FRIDAY. SOME DPR MID LVL MSTR AND SPEED SHEAR WL BE DRAPED OVER THE AREA IN THE AFTN...SO WL KP CHC CAT FOR FRI. BUT BY SAT...MSTR WL THIN OUT WITH RDG OVHD FOR THE RMDR OF THE XTNDD PD. ENUF MSTR WL RMN OVR THE AREA FOR MTN CONVECTION...BUT WITH SUBSIDENCE AND LIMITED MSTR ACRS THE PLAINS...CANNOT SEE MUCH PCPN OCCURING ON THE PLAINS. 46 .DEN...NONE.
Hazardous weather outlook, Jun 10, 10:50 AM MDT, 6 hours 17 minutes before
COZ030>051-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE FOOTHILLS AND MOUNTAINS EARLY THIS AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE NORTHEAST PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE OVER THE NORTHEAST PLAINS WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. SHOWERS AND THUNDERSTORMS WILL END BY THE LATE EVENING HOURS OVER THE NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT WEATHER PATTERN WILL BRING A DAILY THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THROUGHOUT THE EXTENDED PERIOD. THE BEST CHANCE FOR PRECIPITATION MAY BE THURSDAY AFTER THE PASSAGE OF A WEAK COLD FRONT. MOST OF THE PRECIPITATION THIS WEEK WILL OCCUR EAST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM OVER THE NORTHEAST PLAINS. RPK/046
In the hours before
Local storm report, Jun 10, 4:42 PM MDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
442 PM MDT TUE JUN 10 2003
...PRELIMINARY STORM REPORT FOR JUNE 10 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 3 N PARKER CO 1.75 INCH HAIL
06/10/03 DOUGLAS
0430 PM PARKER CO 1.00 INCH HAIL
06/10/03 DOUGLAS
0430 PM CENTENNIAL AIRPORT CO 1.75 INCH HAIL
06/10/03 ARAPAHOE
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:50 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 55 min |
| Jun 10, 4:47 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.